SSRI's and 5-HTP
- 11-12-2009, 04:41 PM
- 11-13-2009, 02:20 AM
I read that it can overload seritonin receptors with seritonin, but I've read a lot of stuff on the net. No experience.
- 11-13-2009, 02:06 PM
I'm one to experiment, but this is not one you want to mess around with. It can easily cause serotonin syndrome, which can kill you. Happened to me once and I'm basically traumatized to this day from it and a lot more cautious. Blood pressure through the roof, pulse of 160+, running around the house in a panic about to call 911 thinking I was going to die. Not worth it. My .02
11-13-2009, 02:26 PM
What about GABA? Is this a bad combo too then?
11-14-2009, 12:15 PM
No, not at all in my experience. If you are going to use GABA, I'd get some Phenibut though, since it crosses the BBB very easily. Start at a low dose and find the right amount for you. My doctor actually told me that GABA and/or Phenibut have a synegistic effect with SSRI/SNRI's. I love Phenibut. Will prob use it until it's banned. Tolerance builds fast though.
11-14-2009, 01:06 PM
Thanks. Much appreciated. I actually took 750mg of GABA about an hour ago and didn't notice anything. No tiredness or decrease in anxiety. Will try 1500 mg tomorrow.
11-15-2009, 12:57 AM
No problem. I used to use GABA at night before I tried phenibut. It takes at least 3-4g of pure GABA to have an effect in most people. You'll know when you have the right dose because you'll get some flushing and your heart will speed up about 5-10 minutes after the dose. This passes very quickly. GABA powder doesn't cross the BBB very well (hardly at all). You have to use that amount (3-4g) to get just a little bit of it through. Phenibut is altered GABA that freely passes through the BBB. Some call it neuro-active GABA and you only need a little. I've found NP and Primaforce's bulk powder to be the best and the only ones I trust. Give it a shot. You won't regret it. It's produces flat out euphoria in a little bit higher doses and any type of anxiety dissapears. I have panic disorder and it fully puts that to the curb. I'm prescribed 4mg a day of Klonopin and feel like I don't even need it on phenibut.
11-18-2009, 01:44 AM
i wouldnt mess with gaba. its a inhibitory neurotransmitter.
11-25-2009, 08:46 PM
SSRI's work by blocking the re-uptake of serotonin by neurotransmiters in the brain increasing active levels of flowing serotonin. Truth be told, we do not truly understand the effects of SSRI's to a great degree. We know that they can induce psychosis and worsen depression in some cases. 5-HTP is an amino acid precursor to serotonin and is converted in the body relatively quickly. a 5-HTP and serotonin stack would effectively increase active levels of serotonin and destroy the bodies mechanism of serotonin re-uptake. This can lead to serious complication such as Serotonin Syndrome.
While serotonin is a mood regulating hormone there are other mood regulating hormones such as: Dopamine, Progestorone, and of course Testosterone.
01-08-2010, 07:22 AM
how many SSRI users do you k now htat have taken E, shrooms, acid weed etc etc etc
you will be surprised to see that there are many reckless people out there
so i agree with general warning
but its a warning thats all
serotonin syndrome would have killed alot of people and the paper insert says its a very rare phenomenon
prozac doesnt do well for my girl at 20mg,,,instead of bumping that up, she tried 5 htp...much better anxiolytic effect....go figure.
i thought that was intersting, im not asying to stack ****, im just saying its not perfectly clear when it comes to neuro stuff.
01-10-2010, 06:12 PM
02-17-2010, 02:48 AM
02-17-2010, 10:30 AM
I've done it before, kinda, without any neg side effects. Now this doesnt mean that you wont I am just saying I didnt. I took about 300mg of 5-HTP with about 4 St Johns Wart (herbal SSRI) granted SJW is a low dose SSRI. I would not try this with something strong like Paxil or Prosac.
02-24-2010, 08:27 AM
I recommend discontinuing it man! I had a GF go into seizures from mixing a mild SSRI with a 5-htp she was taking to relax before bed. Read up on serotonin syndrome here:
E-Pharm Nutrition Representative